• Previous Article
    Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions
  • DCDS Home
  • This Issue
  • Next Article
    Penalisation of long treatment time and optimal control of a tumour growth model of Cahn–Hilliard type with singular potential
doi: 10.3934/dcds.2020354

Minimal period solutions in asymptotically linear Hamiltonian system with symmetries

1. 

School of Mathematical Sciences, Sun Yat-Sen University, Guangzhou 510300, China

2. 

School of Mathematical Sciences and LPMC, Nankai University, Tianjin 300071, China

* Corresponding author: Duanzhi Zhang

Received  November 2019 Revised  May 2020 Published  October 2020

Fund Project: The first author is supported by the supported by the Fundamental Research Funds for the Central Universities (34000-31610273), Sun Yat-Sen University. The second author is supported by the NSF of China (17190271, 11422103, 11771341) and Nankai University

In this paper, applying the Maslov-type index theory for periodic orbits and brake orbits, we study the minimal period problems in asymptotically linear Hamiltonian systems with different symmetries. For the asymptotically linear semipositive even Hamiltonian systems, we prove that for any given $ T>0 $, there exists a central symmetric periodic solution with minimal period $ T $. Moreover, if the Hamiltonian systems are also reversible, we prove the existence of a central symmetric brake orbit with minimal period being either $ T $ or $ T/3 $. Also we give some other lower bound estimations for brake orbits case.

Citation: Zhiping Fan, Duanzhi Zhang. Minimal period solutions in asymptotically linear Hamiltonian system with symmetries. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020354
References:
[1]

H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci (4), 7 (1980), 539-603.   Google Scholar

[2]

H. Amann and E. Zehnder, Periodic solutions of asymptotically linear Hamiltonian systems, Manuscripta Math, 32 (1980), 149-189.  doi: 10.1007/BF01298187.  Google Scholar

[3]

A. Ambrosetti and G. Mancini, Solutions of minimal period for a class of convex Hamiltonian systems, Math. Ann, 255 (1981), 405-421.  doi: 10.1007/BF01450713.  Google Scholar

[4]

S. E. CappelR. Lee and E. Y. Miller, On the maslov index, Comm. Pure Appl. Math, 47 (1994), 121-186.  doi: 10.1002/cpa.3160470202.  Google Scholar

[5]

K. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math, 34 (1981), 693-712.  doi: 10.1002/cpa.3160340503.  Google Scholar

[6]

K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Birkhauser, Basel, 1993. doi: 10.1007/978-1-4612-0385-8.  Google Scholar

[7]

K. Chang, J. Liu and M. Liu, Nontrivial periodic solutions for strong resonance Hamiltonian systems, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 14 (1997), 103–117. doi: 10.1016/S0294-1449(97)80150-3.  Google Scholar

[8]

F. Clark and I. Ekeland, Hamiltonian trajectories having prescribed minimal period, Comm. Pure Appl. Math, 33 (1980), 103-116.  doi: 10.1002/cpa.3160330202.  Google Scholar

[9]

D. Dong and Y. Long, The iteration theory of the Maslov-type index theory with applications to nonlinear Hamiltonian systems, Trans. Amer. Math. Soc, 349 (1997), 2619-2661.  doi: 10.1090/S0002-9947-97-01718-2.  Google Scholar

[10]

J. J. Duistermaat, On the Morse index in variational calculus, Adv. in Math, 21 (1976), 173-195.  doi: 10.1016/0001-8708(76)90074-8.  Google Scholar

[11]

I. Ekeland and H. Hofer, Periodic solutions with prescribed minimal period for convex autonomous hamiltonian systems, Invent. Math, 81 (1985), 155-188.  doi: 10.1007/BF01388776.  Google Scholar

[12]

Z. Fan and D. Zhang, Multiple subharmonic solutions in Hamiltonian system with symmetries, submitted. Google Scholar

[13]

G. Fei and Q. Qiu, Minimal period solutions of nonlinear Hamiltonian systems, Nonlinear Anal, 27 (1996), 821-839.  doi: 10.1016/0362-546X(95)00077-9.  Google Scholar

[14]

G. Fei and Q. Qiu, Periodic solutions of asymptotically linear Hamiltonian systems, Chinese Ann. of Math. Ser. B, 18 (1997), 359-372.   Google Scholar

[15]

N. Ghoussoub, Location, multiplicity and Morse indices of min-max critical points, J Reine Angew Math, 417 (1991), 27-76.  doi: 10.1515/crll.1991.417.27.  Google Scholar

[16]

L. Hörmander, Symplectic classification of quadratic forms, and general Mehler formulas, Math. Z, 219 (1995), 413-449.  doi: 10.1007/BF02572374.  Google Scholar

[17]

S. Li and J. Liu, Morse theory and asymptotic linear Hamiltonian system, J. Diff. Equ, 78 (1989), 53-73.  doi: 10.1016/0022-0396(89)90075-2.  Google Scholar

[18]

C. Liu, Asymptotically linear Hamiltonian systems with Lagrangian boundary conditions, Pacific J. Math, 232 (2007), 233-255.  doi: 10.2140/pjm.2007.232.233.  Google Scholar

[19]

C. Liu, Maslov-type index theory for symplectic paths with Lagrangian boundary conditions, Adv. Nonlinear Stud, 7 (2007), 131-161.  doi: 10.1515/ans-2007-0107.  Google Scholar

[20]

C. Liu, Minimal period estimates for brake orbits of nonlinear symmetric Hamiltonian systems, Discrete Contin. Dyn. Syst, 27 (2010), 337-355.  doi: 10.3934/dcds.2010.27.337.  Google Scholar

[21]

C. Liu and D. Zhang, Iteration theory of $L$-index and multiplicity of brake orbits, J. Diff. Equ, 257 (2014), 1194–1245, arXiv: 0908.0021. doi: 10.1016/j.jde.2014.05.006.  Google Scholar

[22]

C. Liu and D. Zhang, Seifert conjecture in the even convex case, Comm. Pure Appl. Math, 67 (2014), 1563-1604.  doi: 10.1002/cpa.21525.  Google Scholar

[23]

C. Liu and B. Zhou, Minimal $P$-symmetric period problem of first-order autonomous Hamiltonian systems, Front. Math. China, 12 (2017), 641-654.  doi: 10.1007/s11464-017-0627-2.  Google Scholar

[24]

Y. Long, Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China Ser. A, 33 (1990), 1409-1419.   Google Scholar

[25]

Y. Long, The minimal period problem of classical Hamiltonian systems with even potentials, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 10 (1993), 605–626. doi: 10.1016/S0294-1449(16)30199-8.  Google Scholar

[26]

Y. Long, Index Theory for Symplectic Paths with Applictions, Progress in Mathematics. 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[27]

Y. LongD. Zhang and C. Zhu, Multiple brake orbits in bounded convex symmetric domains, Adv. Math, 203 (2006), 568-635.  doi: 10.1016/j.aim.2005.05.005.  Google Scholar

[28]

J. Robin and D. Salamon, The Maslov index for paths, Topology, 32 (1993), 827-844.  doi: 10.1016/0040-9383(93)90052-W.  Google Scholar

[29]

P. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics, 1986. doi: 10.1090/cbms/065.  Google Scholar

[30]

D. Zhang, Relative Morse index and multiple brake orbits of asymptotically linear Hamiltonian systems in the presence of symmetries, J. Differential Equations, 245 (2008), 925-938.  doi: 10.1016/j.jde.2008.04.020.  Google Scholar

[31]

D. Zhang, Symmetric period solutions with prescribed minimal period for even autonomous semipositive Hamiltonian systems, Sci. Chin. Math, 57 (2014), 81-96.  doi: 10.1007/s11425-013-4598-9.  Google Scholar

[32]

D. Zhang, Minimal period problems for brake orbits of nonlinear autonomous reversible semipositive Hamiltonian systems, Discrete Contin. Dyn. syst., 35 (2015), 2227-2272.  doi: 10.3934/dcds.2015.35.2227.  Google Scholar

show all references

References:
[1]

H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci (4), 7 (1980), 539-603.   Google Scholar

[2]

H. Amann and E. Zehnder, Periodic solutions of asymptotically linear Hamiltonian systems, Manuscripta Math, 32 (1980), 149-189.  doi: 10.1007/BF01298187.  Google Scholar

[3]

A. Ambrosetti and G. Mancini, Solutions of minimal period for a class of convex Hamiltonian systems, Math. Ann, 255 (1981), 405-421.  doi: 10.1007/BF01450713.  Google Scholar

[4]

S. E. CappelR. Lee and E. Y. Miller, On the maslov index, Comm. Pure Appl. Math, 47 (1994), 121-186.  doi: 10.1002/cpa.3160470202.  Google Scholar

[5]

K. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math, 34 (1981), 693-712.  doi: 10.1002/cpa.3160340503.  Google Scholar

[6]

K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Birkhauser, Basel, 1993. doi: 10.1007/978-1-4612-0385-8.  Google Scholar

[7]

K. Chang, J. Liu and M. Liu, Nontrivial periodic solutions for strong resonance Hamiltonian systems, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 14 (1997), 103–117. doi: 10.1016/S0294-1449(97)80150-3.  Google Scholar

[8]

F. Clark and I. Ekeland, Hamiltonian trajectories having prescribed minimal period, Comm. Pure Appl. Math, 33 (1980), 103-116.  doi: 10.1002/cpa.3160330202.  Google Scholar

[9]

D. Dong and Y. Long, The iteration theory of the Maslov-type index theory with applications to nonlinear Hamiltonian systems, Trans. Amer. Math. Soc, 349 (1997), 2619-2661.  doi: 10.1090/S0002-9947-97-01718-2.  Google Scholar

[10]

J. J. Duistermaat, On the Morse index in variational calculus, Adv. in Math, 21 (1976), 173-195.  doi: 10.1016/0001-8708(76)90074-8.  Google Scholar

[11]

I. Ekeland and H. Hofer, Periodic solutions with prescribed minimal period for convex autonomous hamiltonian systems, Invent. Math, 81 (1985), 155-188.  doi: 10.1007/BF01388776.  Google Scholar

[12]

Z. Fan and D. Zhang, Multiple subharmonic solutions in Hamiltonian system with symmetries, submitted. Google Scholar

[13]

G. Fei and Q. Qiu, Minimal period solutions of nonlinear Hamiltonian systems, Nonlinear Anal, 27 (1996), 821-839.  doi: 10.1016/0362-546X(95)00077-9.  Google Scholar

[14]

G. Fei and Q. Qiu, Periodic solutions of asymptotically linear Hamiltonian systems, Chinese Ann. of Math. Ser. B, 18 (1997), 359-372.   Google Scholar

[15]

N. Ghoussoub, Location, multiplicity and Morse indices of min-max critical points, J Reine Angew Math, 417 (1991), 27-76.  doi: 10.1515/crll.1991.417.27.  Google Scholar

[16]

L. Hörmander, Symplectic classification of quadratic forms, and general Mehler formulas, Math. Z, 219 (1995), 413-449.  doi: 10.1007/BF02572374.  Google Scholar

[17]

S. Li and J. Liu, Morse theory and asymptotic linear Hamiltonian system, J. Diff. Equ, 78 (1989), 53-73.  doi: 10.1016/0022-0396(89)90075-2.  Google Scholar

[18]

C. Liu, Asymptotically linear Hamiltonian systems with Lagrangian boundary conditions, Pacific J. Math, 232 (2007), 233-255.  doi: 10.2140/pjm.2007.232.233.  Google Scholar

[19]

C. Liu, Maslov-type index theory for symplectic paths with Lagrangian boundary conditions, Adv. Nonlinear Stud, 7 (2007), 131-161.  doi: 10.1515/ans-2007-0107.  Google Scholar

[20]

C. Liu, Minimal period estimates for brake orbits of nonlinear symmetric Hamiltonian systems, Discrete Contin. Dyn. Syst, 27 (2010), 337-355.  doi: 10.3934/dcds.2010.27.337.  Google Scholar

[21]

C. Liu and D. Zhang, Iteration theory of $L$-index and multiplicity of brake orbits, J. Diff. Equ, 257 (2014), 1194–1245, arXiv: 0908.0021. doi: 10.1016/j.jde.2014.05.006.  Google Scholar

[22]

C. Liu and D. Zhang, Seifert conjecture in the even convex case, Comm. Pure Appl. Math, 67 (2014), 1563-1604.  doi: 10.1002/cpa.21525.  Google Scholar

[23]

C. Liu and B. Zhou, Minimal $P$-symmetric period problem of first-order autonomous Hamiltonian systems, Front. Math. China, 12 (2017), 641-654.  doi: 10.1007/s11464-017-0627-2.  Google Scholar

[24]

Y. Long, Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China Ser. A, 33 (1990), 1409-1419.   Google Scholar

[25]

Y. Long, The minimal period problem of classical Hamiltonian systems with even potentials, Ann. Inst. H. Poincar$\acute{e}$ Anal. Non Lin$\acute{e}$aire, 10 (1993), 605–626. doi: 10.1016/S0294-1449(16)30199-8.  Google Scholar

[26]

Y. Long, Index Theory for Symplectic Paths with Applictions, Progress in Mathematics. 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[27]

Y. LongD. Zhang and C. Zhu, Multiple brake orbits in bounded convex symmetric domains, Adv. Math, 203 (2006), 568-635.  doi: 10.1016/j.aim.2005.05.005.  Google Scholar

[28]

J. Robin and D. Salamon, The Maslov index for paths, Topology, 32 (1993), 827-844.  doi: 10.1016/0040-9383(93)90052-W.  Google Scholar

[29]

P. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics, 1986. doi: 10.1090/cbms/065.  Google Scholar

[30]

D. Zhang, Relative Morse index and multiple brake orbits of asymptotically linear Hamiltonian systems in the presence of symmetries, J. Differential Equations, 245 (2008), 925-938.  doi: 10.1016/j.jde.2008.04.020.  Google Scholar

[31]

D. Zhang, Symmetric period solutions with prescribed minimal period for even autonomous semipositive Hamiltonian systems, Sci. Chin. Math, 57 (2014), 81-96.  doi: 10.1007/s11425-013-4598-9.  Google Scholar

[32]

D. Zhang, Minimal period problems for brake orbits of nonlinear autonomous reversible semipositive Hamiltonian systems, Discrete Contin. Dyn. syst., 35 (2015), 2227-2272.  doi: 10.3934/dcds.2015.35.2227.  Google Scholar

[1]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[2]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[3]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[4]

Jong Yoon Hyun, Boran Kim, Minwon Na. Construction of minimal linear codes from multi-variable functions. Advances in Mathematics of Communications, 2021, 15 (2) : 227-240. doi: 10.3934/amc.2020055

[5]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[6]

Hua Shi, Xiang Zhang, Yuyan Zhang. Complex planar Hamiltonian systems: Linearization and dynamics. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020406

[7]

Manuel de León, Víctor M. Jiménez, Manuel Lainz. Contact Hamiltonian and Lagrangian systems with nonholonomic constraints. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2021001

[8]

Qiang Fu, Xin Guo, Sun Young Jeon, Eric N. Reither, Emma Zang, Kenneth C. Land. The uses and abuses of an age-period-cohort method: On the linear algebra and statistical properties of intrinsic and related estimators. Mathematical Foundations of Computing, 2020  doi: 10.3934/mfc.2021001

[9]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[10]

Adrian Viorel, Cristian D. Alecsa, Titus O. Pinţa. Asymptotic analysis of a structure-preserving integrator for damped Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020407

[11]

Huanhuan Tian, Maoan Han. Limit cycle bifurcations of piecewise smooth near-Hamiltonian systems with a switching curve. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020368

[12]

Chao Wang, Qihuai Liu, Zhiguo Wang. Periodic bouncing solutions for Hill's type sub-linear oscillators with obstacles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 281-300. doi: 10.3934/cpaa.2020266

[13]

Chaman Kumar. On Milstein-type scheme for SDE driven by Lévy noise with super-linear coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1405-1446. doi: 10.3934/dcdsb.2020167

[14]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[15]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHUM approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[16]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021001

[17]

Norman Noguera, Ademir Pastor. Scattering of radial solutions for quadratic-type Schrödinger systems in dimension five. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021018

[18]

Jonathan J. Wylie, Robert M. Miura, Huaxiong Huang. Systems of coupled diffusion equations with degenerate nonlinear source terms: Linear stability and traveling waves. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 561-569. doi: 10.3934/dcds.2009.23.561

[19]

Max E. Gilmore, Chris Guiver, Hartmut Logemann. Sampled-data integral control of multivariable linear infinite-dimensional systems with input nonlinearities. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021001

[20]

Vivina Barutello, Gian Marco Canneori, Susanna Terracini. Minimal collision arcs asymptotic to central configurations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 61-86. doi: 10.3934/dcds.2020218

2019 Impact Factor: 1.338

Article outline

[Back to Top]